Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What is the dosage for dilantin for sleep seizures ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12427 Questions
Question
MY DOCTER WANTS ME TO INCREASE MY DILANTIN TO 300MG IN MORNING AND 300MG AT NIGHT FOR SLEEP SEIZURES.WHAT ARE SIDE EFFECTS TO SO MUCH DILANTIN AND WHAT IS A XXXXXXX DOSE PER DAY? THANK YOU DOCTER.
Posted Sat, 28 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,

Thanks for writing to us.

The dose of dilantin depends on the frequency and severity of seizures. Usually higher doses are given for acute problems and once the seizures are controlled then the doses are gradually reduced.

A dosage of 300mg BD is on a higher side but once the problem is controlled then it can be switched over to 100mg controlled release capsules.

Your treating physician is the best judge regarding the severity of your problem and the treatment required.

Regarding the safety, Dilantin is one of the most widely used anti seizure drug which is better tolerated and more effective than its other alternatives.

The common side effects include- allergic reactions, mild skin rash or itching, dizziness, nervousness, sleep problems (insomnia), nausea, vomiting, constipation or headache, joint pain.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Regards.

Above answer was peer-reviewed by
 
Follow-up: What is the dosage for dilantin for sleep seizures ? 12 hours later
I FRACTURED MY SPINE L4 AND INJURED MY SPINAL CORD AND HAD A SPINAL FUSSION 5 YEARS AGO.THE DOCTORS SAID IT WAS A SEIZURE IN MY SLEEP THAT DID IT AS I AWOKE UNABLE TO MOVE MY LEGS.I DEVELOPED A BLOOD CLOT IN MY LUNG AND HAD A SCREEN INSERTED INTO VEIN TO STOP THE CLOTS AFTER THE SPINAL L4 FUSSION .I STILL TAKE 11MG OF WARFARIN A DAY.ALSO TAKE SEROQUIL 50MG A DAY.THEY TRIED TO REMOVE THE SCREEN BY ANGIO BUT FAILED BEFORE I LEFT HOSPITL.SHOULD I STILL HAVE THIS SCREEN REMOVED AND IF IT IS REMOVED CAN I STOP TAKEING THE WARFARIN?SIX MONTHS BEFORE THIS FRACTURE I STARTED SMOKEING AGAIN AFTER HAVEING STOPPED FOR TWO YEARS.COULD THIS RESUMPTION OF THIS PACK A DAY HABBIT CAUSED ME TO DEVELOPE SLEEP SEIZURES AS I HAD NO HISTORY OF SEIZURES?I WAS BRAUDSIDED BY A LAGE PICKUP TRUCK A YEAR BEFORE ALL THIS BUT WALKED AWAY AND DID NOT SEEK MEDICAL TREATMENT.THE CARS DOOR HAD TO BE REPLACED.I DONT REMEMBER HITTIG MY HEAD BUT IT WAS STILL AN UNEXPECTED SHOCK.COULD THIS SHOCK HAVE STARTED MY SLEEP SEIZURES OR WHERE DID THEY COME FROM?I AM 54 YEARS OLD AND AM UNABLE TO RETURN TO MY JOB BECAUSE MY LEGS AND FEET ARE STILL PARTIALLY PARALISED.THANK YOU DOCTOR.
 
 
Answered by Dr. Rakhi Tayal 7 hours later
Hello,

Thanks for writing again.

You have a tendency to form the clots. Even if you get the screen in the subsequent attempts, still you will have to continue taking warfarin in order to stop fresh clots from forming.

Smoking is not likely to induce the seizures. But it will increase the tendency to form clots and increases other cardiac related risks.

Sleep seizures could have been induced by any head injury. If there were no features suggestive of headinjury during the event, I would not relate the encounter with the truck to be the cause of seizure also.

I can understand you are looking for the cause of seizure. It is known that in most patients the cause of seizure is not known.

Hope I have helped you in answering some your queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor